MAUDE Adverse Event Report: STRYKER GMBH CONVEX SURFACING REAMER EASYCLIP Ø22MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CONVEX SURFACING REAMER EASYCLIP Ø22MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number XFR004222
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "we had an incident today where one of the anchorage 1 reamers caused harm to the patient by damaging the bone, resulting in a need for a bone graft.It seems the reamers used were blunt." "mtp fusion surgery, began reaming of the proximal phalanx and as the reamer came into contact with the bone it caused the distal 2/3's of the proximal phalanx on the dorsal aspect to become damaged".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed since no functional issue could be detected with the returned reamers.The device inspection revealed the following: one 20mm and one 22mm convex surfacing reamer were returned for evaluation.Both items are in a used condition with slight signs of wear, at first glance the cutting edges of both items are fine.Both devices do not have the color coding (orange for 20mm and red for 22mm) which is part of the design since the year 2011, which shows that both devices are older than 14 years.The inspection of the 22mm reamer has shown that there is a damage visible at the upper part of all four cutting edges.The microscopic inspection has shown that the cutting edges are slightly flattened and discolored in this area, this damage is an indication for a potential metallic contact with higher heat generation, which explains the discoloration.The cutting performance of the 22mm compared with the 20mm reamer was reduced but still acceptable.The reduced cutting performance is also indicated by the different shape of the shavings and can be traced back to the observed damage at the cutting edges.However, all in all it can be stated that the reamer is still functional.The complaint history was reviewed for the reported catalog numbers of the returned parts and apart from pi (b)(4) are no other complaints in relation to worn/blunt devices registered for the affected catalog numbers.Pi (b)(4) was the follow up complaint from the same hospital, where their remaining reamers were returned as they were potentially blunt, the complaint was rated as unconfirmed.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected, the root cause of the reported event could not be defined as the returned 22mm reamer is functional as required.The observed damage at the cutting edges is an indication for a contact with a hard object during use but based on the provided information it cannot be defined if this damage is related to the reported event or a previous procedure.If more information is provided, the case will be reassessed.

Brand Name
CONVEX SURFACING REAMER EASYCLIP Ø22MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22087143
Report Number0008031020-2025-00932
Device Sequence Number7866513
Product Code HWE
UDI-Device Identifier07613252265719
UDI-Public07613252265719
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberXFR004222
Device Lot NumberC0908941000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown